MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and fibrin sealant preparation device was used.During the surgery the cap was broken.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ please clarify, what did you mean by "the cap was broken"? ¿ did the instrument break during the procedure while in use or was it found broken within its packaging? ¿ please clarify which component was broken, the pre-filled syringe or the dual applicator? ¿ if the damage is observed with the pre-filled syringe or dual applicator please indicate the affected part in the image below: ¿ was the product administered to the patient? ¿ are there any photos available? this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Corrected information: d4 primary udi number.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Additional information: d4: the actual device batch number associated with this event is not known.The following are the possible batch numbers: 3605459 and 3606981.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The following are the possible batch numbers: batch 3606981 mfg date: 10/25/2024, exp date: 10/25/2029.Batch 3605459 mfg date: 10/21/2024, exp date: 10/21/2029.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number.D4 udi number: udi/gtin unavailable as this device is from a kit.Additional information was obtained: lnstituto grifols, s.A.Upon the reception of the notified incident, additional information was requested such as the conditions of the product when it arrived, as well as the availability of the sample of the involved device.To date, no additional information has been received.The device was received at ig facilities.According to our standard procedures, an investigation was initiated focused on the following: a.Evaluation of the returned sample.The device was returned without the dual applicator.One of the syringe luer caps is broken and the syringe is empty.Due to the condition of the returned device, functional testing could not be performed to evaluate the reported incident.B.Results of quality control performed at ig facilities: lnstituto grifols, s.A.Reviewed the results of the quality controls performed to the incoming materials involved in the notification.A review of the device functionality results for batch a04k010041 was performed.The results were found correct within specifications and no deviations were detected.Although a definitive root cause could not be determined, the investigation concluded that the incident was not related to product quality.The reported event was confirmed and may be attributed to improper use of the device.One plausible explanation for the observed damage is the application of excessive external force on the unit.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22439204
Report Number2210968-2025-07955
Device Sequence Number3153129
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/09/2025
08/04/2025
09/16/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/09/2025
08/04/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown